Popular Forums: VA Disability Claims - Appealing Your Claims NOD, DRO, BVA, USCAVC -Compensation & Pension Exams - E-Benefits Questions - PTSD 

Popular Posts C and P Exam – Do’s and Don’tsDisability Rating Calculator |6 Reasons to Keep Pursuing Claims and Appeals – AFTER you reach 100% | More

When a Veteran starts considering whether or not to file a VA Disability Claim, there are a lot of questions that he or she tends to ask. Over the last 10 years, the following are the 14 most common basic questions I am asked about when it comes to filing Veterans Affairs Disability Claims. Chris Attig - Veterans Law Blog










Popular Forums Common VA Disabilities








Popular Topics Tinnitus | Hearing loss | PTS (D) | Cervical strain | Scars | Limitation, knee | Diabetes | More...


Question

Hi,

I hope all is ok.

I saw in the myhealthevet treatment notes last night the words "as likely as not" in regard to my cataracts (I have since had surgery to have new lens inserted) being a result of prednisone use due to multiple sclerosis (MS) exacerbations.  Yes, many, many rounds of Prednisone use for MS.  No BBE yet.  My question is this: are the new lens in each eye considered prostheses?  My husband thinks it is too far-fetched of an idea to which I say: you never know.

Happy Saturday everyone.

:unsure:  H

Share this post


Link to post
Share on other sites

8 answers to this question

Recommended Posts

  • 0

Well, "At least as likely as not" is half of it.  It needs to say, The Veterans x condition is at least as likely as not related to y event in military service.  

How did he say military service caused your cataracts?  

Share this post


Link to post
Share on other sites






  • 0

Hi Broncovet,

The optometrist said the cataracts were caused by Prednisone use for MS exacerbations which is already deemed service connected  (the MS is service connected).  I was rated 0% for cataracts in 2005.

So I guess we will see what happens.  Thank you for answering my post.

H  :)

Share this post


Link to post
Share on other sites
  • 0

check this post https://www.hadit.com/less-likely-likely-not-va-disability-legal-phrases-imo/

 

The following phrases are from the Department of Veterans Affairs “Clinician’s Guide for Disability Examination;”

“is due to” (100% sure)

“more likely than not” (greater than 50%)

“at least as likely as not” (equal to or greater than 50%)

“not at least as likely as not” (less than 50%)

“is not due to” (0%)

The phrase “at least as likely as not” is the legal phrase that is needed for VA to award service-connection for a particular disability based on the “Benefit of the Doubt” when an IMO should be the deciding factor in the evidence of record.

Share this post


Link to post
Share on other sites
  • 0

Dear Ms. T-bird,

Thank you for the link and the information, I appreciate it.  Hadit and Ms. T-bird totally rock!!!

Sincerely,

:biggrin:  :smile:  H

Share this post


Link to post
Share on other sites
  • 0

Hollie, if medication for a SC disability causes an additional ratable disability, veterans have a chance to ask that the additional be rated as secondary to the SC the meds were for.

Or they can claim the additional disability under 1151.

But-I had caratacts removed and ended up with 20/20 vision ( distance) and most people are in a far better place vision wise than they were before the cataracts.

My point is if you don';t have an additional ratable disability after the cataract surgery, I dont see what benefit it would be to file a claim.

It is sort of when the VA granted compensation to vets on long term NSAIDS for their SCs, and then the NSAIDs caused them to develop GERD. And many of those claims were granted, if the GERD was ratable at least at 10%.

However, if the cataracts -(due to the meds) were at a ratable condition Prior to the surgery, then maybe the VA would rate them as seondary to the meds for the time period they were ratable.....

Also quite some years ago the VA was doing some terrible cataract surgery and it was a scandal at the time....it is always possible that the results from the surgery left you in worse shape than before-but that is all dependent on your medical records, and the eye exams before and after the surgery.

 

 

Edited by Berta
  • Thanks 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now